Jump to content

Robert Whitaker and David Healy: Drugging our children


Altostrata
 Share

Recommended Posts

  • Administrator

Speaking at New Zealand's September 2011 Community Action on Suicide Prevention Education and Research (CASPER) conference.

 

CASPER challenges the medical model of human behavior, including suicide, see http://www.casper.org.nz/FAQ

 

 

David Healy declares: "You can make a difference."

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

This is awesome, Alto. I skipped around a bit and hit paydirt at 2:15:40 where Bob has incorporated the new material into his usual lecture that we all wanted to hear on this board: LONG TERM SIDE-EFFECTS! He runs through the gamut of long-term side-effects like tardive dysphoria, anhedonia, and...drum roll please...PSSD! Bob, I thank you so much for this. I was going to ask him to incorporate his new findings into his lectures but he must have read my mind and he did it anyway! What an awesome guy. LONG-TERM side effects are the real skeletons in the closet here that psychiatry doesn't want to admit, and it's finally coming out. About f**king time, I say. BRING IT ON BOB! Let's get this party started and finally have our voices heard! AND LOUD! We will stop AT NOTHING until the whole world (and mainstream media) knows what we've suffered with in silence all these terrible years.

 

**EDIT: LOOOOOL! At 2:33:23, a lady in the audience asks the question we've all had for years: "Is there a place for psychiatry in this world?" I love it because it's the obvious question after reading or hearing about the "real" psychiatry.

Been on SSRIs since 1998:

1998-2005: Paxil in varying doses

2005-present: Lexapro.

2006-early '08: Effexor AND Lexapro! Good thing I got off the Effexor rather quickly (within a year).

 

**PSYCHIATRY: TAKE YOUR CHEMICAL IMBALANCE AND CHOKE ON IT!

APA=FUBAR

FDA=SNAFU

NIMH=LMFAO

 

Currently tapering Lexapro ~10% every month:

 

STARTING: 15 mg

11/7/10: 13.5 mg

12/7/10: 12.2 mg

1/6/11: 10.9 mg

2/3/11: 9.8 mg

3/3/11: 8.8 mg

4/1/11: 7.8 mg

4/29/11: 7 mg

5/27/11: 6.4 mg

6/24/11: 5.7 mg

7/22/11: 5 mg

8/18/11: 4.5 mg

9/14/11: 4 mg

10/13/11: 3.6 mg

11/9/11: 3.2 mg

12/7/11: 2.6 mg

1/3/12: 2.1 mg

2/2/12: 1.8 mg

Link to comment
Share on other sites

  • Administrator

Bob Whitaker's presentation seems to start around 1:30 (it's a very long video).

 

He also says the rise in mental disability is due not to psychosis but to depression and bipolar disorder. Yes!!! It's the drugs.

 

Glad he's also mentioning risk-benefit.

 

Long-term side effects: Dysphoria aka emotional anesthesia (40%), cog impairment (33%), conversion to bipolar in kids (50%), PSSD when kids go off the drugs when adult.

 

In my opinion, Whitaker brought down the "chemical imbalance" theory with his book and relentless speaking schedule. I'm with you, cine, maybe he'll do the same for long-term side effects.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

David Healy made an EXCELLENT point at 1:00:52 that the Roman Catholic molestation scandals are actually very similar in their cognitive dissonance as the harm done to patients by psych meds. Just as people simply could not believe that priests were capable of such horrors, doctors just can't believe that the medical literature and their precious pills could be doing such harm. Well, it's time to believe it.

Been on SSRIs since 1998:

1998-2005: Paxil in varying doses

2005-present: Lexapro.

2006-early '08: Effexor AND Lexapro! Good thing I got off the Effexor rather quickly (within a year).

 

**PSYCHIATRY: TAKE YOUR CHEMICAL IMBALANCE AND CHOKE ON IT!

APA=FUBAR

FDA=SNAFU

NIMH=LMFAO

 

Currently tapering Lexapro ~10% every month:

 

STARTING: 15 mg

11/7/10: 13.5 mg

12/7/10: 12.2 mg

1/6/11: 10.9 mg

2/3/11: 9.8 mg

3/3/11: 8.8 mg

4/1/11: 7.8 mg

4/29/11: 7 mg

5/27/11: 6.4 mg

6/24/11: 5.7 mg

7/22/11: 5 mg

8/18/11: 4.5 mg

9/14/11: 4 mg

10/13/11: 3.6 mg

11/9/11: 3.2 mg

12/7/11: 2.6 mg

1/3/12: 2.1 mg

2/2/12: 1.8 mg

Link to comment
Share on other sites

  • Administrator

Humans can be slow to adapt -- cognitive dissonance explains so much.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy